Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Memphis, TN

June 23, 2007Cross County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 23, 2007, 2:55 PM CDT for Cross County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 2:55 PM CDT (19:55 UTC)
Expired
Jun 23, 2007, 3:27 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Cross County, AR

The radar

The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 231955
SVRMEG
ARC037-232045-
/O.NEW.KMEG.SV.W.0112.070623T1955Z-070623T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROSS COUNTY IN EASTERN ARKANSAS...

* UNTIL 345 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF
  WYNNE...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VANNDALE AND CHERRY VALLEY.

.IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3528 9102 3515 9102 3515 9076 3524 9057
      3544 9074

$$
2 follow-up statements
000 
WWUS54 KMEG 232012
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT SAT JUN 23 2007

ARC037-232045-
/O.CON.KMEG.SV.W.0112.000000T0000Z-070623T2045Z/
CROSS AR-
311 PM CDT SAT JUN 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CROSS COUNTY...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
WEST OF WYNNE...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FAIR OAKS...CENTRAL...ELLIS CHAPEL...AND VANNDALE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3528 9101 3519 9098 3515 9076 3520 9068
      3540 9079

$$
000 
WWUS54 KMEG 232027
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT SAT JUN 23 2007

ARC037-232037-
/O.CAN.KMEG.SV.W.0112.000000T0000Z-070623T2045Z/
CROSS AR-
327 PM CDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR CROSS COUNTY IS CANCELLED...

AT 327 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3528 9101 3519 9098 3515 9076 3520 9068
      3540 9079

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:19 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 23, 11:19 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT SAT JUN 23 2007

.DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES A
QUASI-STATIONARY BOUNDARY STRETCHING FROM DAVENPORT THROUGH SAINT
LOUIS AND PADUCAH AND THROUGH PORTIONS OF MIDDLE TENNESSEE.
TEMPERATURES HAVE RISEN INTO THE MID 80S TO AROUND 90 THUS FAR WITH
MOSTLY SUNNY TO PARTLY CLOUDY SKIES. REGIONAL WSR-88D RADARS
SHOW CONVECTIVE ACTIVITY OCCURRING MAINLY ALONG TROUGH AXIS FROM MID
MISSISSIPPI VALLEY BACK THROUGH THE SOUTHERN PLAINS WITH NEW
ACTIVITY DEVELOPING ACROSS MUCH OF ARKANSAS. MODEL SOUNDINGS
INDICATE BEST INSTABILITY WILL REMAIN ACROSS THE NORTHWEST THIRD OF
THE FORECAST AREA WHILE A CAPPING INVERSION ACROSS PORTIONS OF NORTH
MISSISSIPPI MAY LIMIT CONVECTIVE DEVELOPMENT THIS AFTERNOON. WILL
UPDATE GRIDS FOR SHORT TERM CONVECTIVE TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

.PREV DISCUSSION...ISSUED 304 AM CDT SAT JUN 23 2007...

FEW CHANGES ARE ANTICIPATED FROM EARLIER FORECASTS. THE PAST TWO
DAYS HAVE SEEN AFTERNOON TEMPERATURES AROUND 5 DEGREES WARMER THAN
NORMAL OVER THE MIDSOUTH. WITH INCREASED CLOUD COVER...TEMPS ARE
EXPECTED TO MODERATE TO NEAR NORMAL BY SUNDAY...AND MAINTAIN
NEAR PERSISTENCE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

WHILE THE MAIN BRANCH OF THE UPPER LEVEL JET REMAINS NORTH OF THE
MIDSOUTH...OUR MAIN FOCUS REMAINS DEEPER TROPICAL MOISTURE
EXTENDING FROM EAST TX INTO THE OZARKS REGION. EARLY MORNING GOES
WATER VAPOR IMAGERY AND WIND PROFILER NETWORK SHOWED AN UPPER
LEVEL LOW OVER EASTERN OK...WITH A SHEAR AXIS EXTENDING SOUTHWEST
INTO CENTRAL TX. AS IN EARLIER RUNS...THE 00Z GFS AND NAM MODELS
EDGE THE TROPICAL MOISTURE PLUME EAST...THROUGH BOTH MODELS KEEP
THE UPPER LOW NEAR ITS CURRENT POSITION. WITH DEEPER MOISTURE AND
LOWER CONVECTIVE INHIBITION...AT LEAST A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS APPEAR WARRANTED OVER THE MIDSOUTH. PATTERN
REMAINS FAIRLY STATIC UNTIL MIDWEEK.

GFS AND ECMWF BRING NORTHWEST FLOW INTO THE MIDSOUTH LATE NEXT
WEEK...AS A LONGWAVE TROF FORMS OVER EASTERN CANADA. ASSOCIATED
SURFACE FRONT WILL LIKELY ARRIVE INTO THE MIDSOUTH ON THURSDAY. IT
APPEARS THAT THE LONGWAVE TROF MAY PERSIST NEAR ITS PROGGED
POSITION FOR SEVERAL DAYS...MAINTAINING A POTENTIALLY ACTIVE
PATTERN FOR THE MIDSOUTH THROUGH PERIODS BEYOND THIS FORECAST.

PWB

&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 23, 4:06 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
406 AM CDT SAT JUN 23 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241115-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
406 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY NORTH OF
INTERSTATE 40. MARGINAL ATMOSPHERIC INSTABILITY SHOULD LIMIT THE
CHANCES FOR SEVERE THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, Jun 23, 2:53 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT SAT JUN 23 2007

ARZ035-048-232045-
CROSS AR-ST. FRANCIS AR-
253 PM CDT SAT JUN 23 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CROSS AND ST. FRANCIS
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 11 MILES WEST OF COLT AT 253 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF
WYNNE...SHOULD MONITOR THIS STORM CLOSELY..

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.